Alert archive / Indiana / Frost Advisories in 2008

Frost Advisory 1, NWS Indianapolis, IN

April 29, 200833 counties in Indiana

NWS Indianapolis, IN issued this frost advisory at Apr 29, 2008, 3:07 PM EDT for 33 counties in Indiana. It took effect at Apr 30, 2008, 4:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2008, 3:07 PM EDT (19:07 UTC)
In effect from
Apr 30, 2008, 4:00 AM EDT
Expired
Apr 30, 2008, 8:00 AM EDT
In force
4 hr
Issued by
NWS Indianapolis, IN
All 33 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 14 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
789 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIND 291907
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
307 PM EDT TUE APR 29 2008


INZ021-028>031-035>049-051>057-060>065-300400-
/O.UPG.KIND.FZ.A.0003.080430T0900Z-080430T1200Z/
/O.NEW.KIND.FR.Y.0001.080430T0800Z-080430T1200Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS
307 PM EDT TUE APR 29 2008

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY.
THE FREEZE WATCH IS NO LONGER IN EFFECT. 

LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE 30S
TONIGHT. MOSTLY CLEAR SKIES AND LIGHT WINDS WILL MAKE CONDITIONS
FAVORABLE FOR THE FORMATION OF FROST EARLY WEDNESDAY MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
2 follow-up statements
000 
WWUS73 KIND 300357
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1157 PM EDT TUE APR 29 2008

INZ021-028>031-035>049-051>057-060>065-301200-
/O.CON.KIND.FR.Y.0001.080430T0800Z-080430T1200Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS
1157 PM EDT TUE APR 29 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT
WEDNESDAY. 

LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE
30S TONIGHT. MOSTLY CLEAR SKIES AND LIGHT WINDS WILL MAKE
CONDITIONS FAVORABLE FOR THE FORMATION OF FROST EARLY WEDNESDAY
MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

JOHNSON
000 
WWUS73 KIND 300752
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
352 AM EDT WED APR 30 2008

INZ021-028>031-035>049-051>057-060>065-301200-
/O.CON.KIND.FR.Y.0001.080430T0800Z-080430T1200Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS
352 AM EDT WED APR 30 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

SOME CLOUDS HAVE MOVED INTO THE AREA AND ARE HOLDING TEMPERATURES
UP SOMEWHAT. HOWEVER READINGS HAVE ALREADY FALLEN TO NEAR FREEZING
IN SOME LOCATIONS. FROST IS STILL EXPECTED...BUT IT WILL LIKELY BE
MORE ISOLATED IN NATURE. RURAL LOCATIONS...AND ESPECIALLY AREAS
THAT ARE IN SHELTERED OR PROTECTED VALLEYS...WILL BE THE MOST
LIKELY SPOTS TO EXPERIENCE FROST THIS MORNING. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

JOHNSON

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Apr 29, 2:10 PM EDT, 57 minutes earlier.

Area forecast discussion, Apr 29, 2:10 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
210 PM EDT TUE APR 29 2008

.DISCUSSION...QUIET WX XPCTD FOR THE NEXT COUPLE OF DAYS AS UPPR
RDGG BLDS ACRS THE AREA AND LINGERS INTO THURS. MODELS IN GOOD
AGREEMENT WITH THE MAIN DETAILS. FCST FOCUS CENTERS ON
TEMPS...ESPECIALLY TONIGHT WITH FROST/FREEZE POTENTIAL.

IN THE NR TERM...MOST OF THE CURRENT CLD COVER LOOKS DIURNAL IN
NATURE AND SHOULD DISSIPATE FOR THE MOST PART ARND SUNSET.
OTRW...PATCHES OF MID LVL CLDS UPSTREAM WL PROBABLY MOV INTO THE
AREA THIS EVEN. GIVEN IDEAL RADIATIONAL CONDS TONIGHT...CURRENT SFC
DEWPTS WOULD SUGGEST A FREEZE MOST PLACES...BUT THE PRESENCE OF THE
MID LVL CLDS WL MAKE RADIATIONAL COOLING LESS THAN IDEAL. THINK BEST
COURSE OF ACTION WL BE TO UPGRADE FREEZE WATCH TO A FROST ADVISORY
OVERNIGHT.

IN THE LTR PDS...WL CONT WITH DRY FCST THRU THURS GIVEN THE PRESENCE
OF THE UPPR RDG AND CURRENT OFFSHORE FLOW OVR THE ERN GULF OF MEXICO
SUGGESTING IT WILL PROBABLY BE SEVERAL DAYS BEFORE SIG MOISTURE CAN
GET BACK INTO THE AREA. BY THURS NIGHT...COMBO OF LLJ AND STEEP MID
LVL LAPSE RATES MAY HELP TO KICK OFF SOME CONVECTION BY THAT TIME.
BETTERS CHCS APPEARS TO BE ON FRI WITH ARRIVAL OF CDFNT.

LO LVL THICKNESSES SUGGEST NGM MOS NUMBERS MAY BE SEVERAL DEGS TOO
WARM TONIGHT. OTRW...GUIDANCE IN THE BALLPARK.

&&

.AVIATION...DISCUSSION FOR 18Z TAFS
SFC HIGH PRES RIDGE DRIFTING E ACRS THE FA EARLY THIS PM. MVFR CU
DECK HAS DROPPED SE JUST S OF BMG. DIURNAL CONSIDERATIONS ALONG WITH
MODEL TIME SECS AND SATELLITE TRENDS FAVOR SCT CU AND SOME AC/CI
THROUGH EARLY EVE. THEN...WITH NGTFALL...ISENT LIFT TO INCRS WITH
700 MB LYR INCRSG IN MOIST. SO...WL LIKELY SEE SOME AC OVERNGT AND
INTO TOMORROW. THIS DECK SHOULD HELP KEEP THE VSBY AOA 6SM DESPITE
WINDS BECMG LGT OR CALM OVERNGT. S WINDS TO PICK UP BY MID MRNG. CU
DEVELOPMENT PROGS NOT FAVORING ANY DECK FORMING MAYBE JUST SOME SCT
STUFF. BOTTOMLINE...VFR CONDS PREVAIL THROUGH 18Z WED.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 4 AM TO 8 AM EDT WEDNESDAY FOR INZ021-
028>031-035>049-051>057-060>065-072.

&&

PUBLIC...JAS
AVIATION...MK
Hazardous weather outlook, Apr 29, 5:10 AM EDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
510 AM EDT TUE APR 29 2008

INZ021-028>031-035>049-051>057-060>065-300915-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-
510 AM EDT TUE APR 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A FREEZE WATCH IN EFFECT TONIGHT. TEMPERATURES OVERNIGHT
WILL DROP INTO THE LOW AND MID 30S. THIS WILL CREATE FROST OR
FREEZE CONDITIONS ACROSS THE AREA...WITH SHELTERED VALLEYS AND
RURAL LOCATIONS BEING THE MOST SUSCEPTIBLE TO SUB-FREEZING
TEMPERATURES. TEMPERATURES THIS COLD CAN DAMAGE OR KILL TENDER
VEGETATION OR CROPS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY NIGHT. WHILE
IT REMAINS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL BE
POSSIBLE...REMEMBER THAT DEADLY CLOUD TO GROUND LIGHTNING IS A
THREAT WITH ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ067>072-300915-
KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
510 AM EDT TUE APR 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY NIGHT. WHILE
IT REMAINS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL BE
POSSIBLE...REMEMBER THAT DEADLY CLOUD TO GROUND LIGHTNING IS A
THREAT WITH ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JOHNSON

Nearby

Frost Advisories in Indiana, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.